Alert archive / California / Wind Advisories in 2012
Wind Advisory 6, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 12, 2012, 2:34 PM PST. It took effect at Feb 13, 2012, 12:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2012, 2:34 PM PST (22:34 UTC)
- In effect from
- Feb 13, 2012, 12:00 PM PST
- Expired
- Feb 13, 2012, 10:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
242 WWUS76 KHNX 122234 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 234 PM PST SUN FEB 12 2012 CAZ095-098-099-130545- /O.NEW.KHNX.WI.Y.0006.120213T2000Z-120214T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 234 PM PST SUN FEB 12 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PST MONDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: BECOMING WEST TO SOUTHWEST 25 TO 35 MPH. OCCASIONAL GUSTS TO 50 MPH...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...TEJON PASS. * IMPACTS: THE WINDS CAN AFFECT YOUR ABILITY TO SAFELY CONTROL YOUR VEHICLE. HIGHWAYS MOST LIKELY TO HAVE STRONG CROSSWINDS ARE 58 FROM MOJAVE TO TEHACHAPI PASS...U.S. 395...AND HIGHWAY 14. GUSTY WINDS ARE ALSO LIKELY ON THE GRAPEVINE FROM TEJON PASS SOUTHWARD. ON THE DESERT FLOOR...PATCHY BLOWING DUST IS POSSIBLE IN AREAS THAT DONT RECEIVE RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
4 follow-up statements
832 WWUS76 KHNX 130541 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 941 PM PST SUN FEB 12 2012 CAZ095-098-099-131345- /O.CON.KHNX.WI.Y.0006.120213T2000Z-120214T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 941 PM PST SUN FEB 12 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PST MONDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: BECOMING WEST TO SOUTHWEST 25 TO 35 MPH. OCCASIONAL GUSTS TO 50 MPH...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...TEJON PASS. * IMPACTS: THE WINDS CAN AFFECT YOUR ABILITY TO SAFELY CONTROL YOUR VEHICLE. HIGHWAYS MOST LIKELY TO HAVE STRONG CROSSWINDS ARE 58 FROM MOJAVE TO TEHACHAPI PASS...U.S. 395...AND HIGHWAY 14. GUSTY WINDS ARE ALSO LIKELY ON THE GRAPEVINE FROM TEJON PASS SOUTHWARD. ON THE DESERT FLOOR...PATCHY BLOWING DUST IS POSSIBLE IN AREAS THAT DONT RECEIVE RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JEB WEATHER.GOV/HANFORD
116 WWUS76 KHNX 131325 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 525 AM PST MON FEB 13 2012 CAZ095-098-099-132200- /O.CON.KHNX.WI.Y.0006.120213T2000Z-120214T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 525 AM PST MON FEB 13 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: BECOMING WEST TO SOUTHWEST 25 TO 35 MPH. OCCASIONAL GUSTS TO 50 MPH...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...TEJON PASS. * IMPACTS: THE WINDS CAN AFFECT YOUR ABILITY TO SAFELY CONTROL YOUR VEHICLE. HIGHWAYS MOST LIKELY TO HAVE STRONG CROSSWINDS ARE 58 FROM MOJAVE TO TEHACHAPI PASS...U.S. 395...AND HIGHWAY 14. GUSTY WINDS ARE ALSO LIKELY ON THE GRAPEVINE FROM TEJON PASS SOUTHWARD. ON THE DESERT FLOOR...PATCHY BLOWING DUST IS POSSIBLE IN AREAS THAT DONT RECEIVE RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB WEATHER.GOV/HANFORD
721 WWUS76 KHNX 132214 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 214 PM PST MON FEB 13 2012 CAZ095-098-099-140600- /O.CON.KHNX.WI.Y.0006.000000T0000Z-120214T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 214 PM PST MON FEB 13 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING BELOW 3000 FEET... A WIND ADVISORY BELOW 3000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH. OCCASIONAL GUSTS TO 55 MPH...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...TEJON PASS. * IMPACTS: THE WINDS CAN AFFECT YOUR ABILITY TO SAFELY CONTROL YOUR VEHICLE. HIGHWAYS MOST LIKELY TO HAVE STRONG CROSSWINDS ARE 58 FROM MOJAVE TO TEHACHAPI PASS...U.S. 395...AND HIGHWAY 14. GUSTY WINDS ARE ALSO LIKELY ON THE GRAPEVINE FROM TEJON PASS SOUTHWARD. ON THE DESERT FLOOR...PATCHY BLOWING DUST IS POSSIBLE IN AREAS THAT DON'T RECEIVE RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
681 WWUS76 KHNX 140554 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 954 PM PST MON FEB 13 2012 ...KERN COUNTY MOUNTAINS AND DESERTS WIND ADVISORY EXPIRATION ... .THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM PST THIS EVENING. CURRENT SURFACE OBSERVATIONS HAVE INDICATED WINDS HAVE REDUCED TO BELOW ADVISORY CRITERIA. AN OCCASIONAL LOCAL WIND GUST OF 40-45 MPH IS STILL A POSSIBILITY. CAZ095-098-099-140700- /O.EXP.KHNX.WI.Y.0006.000000T0000Z-120214T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 954 PM PST MON FEB 13 2012 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING BELOW 3000 FEET... THE WIND ADVISORY BELOW 3000 FEET WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. $$ ANDERSEN WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 12, 9:29 AM PST, 5 hours 5 minutes earlier.
Area forecast discussion, Feb 12, 9:29 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 929 AM PST SUN FEB 12 2012 .SYNOPSIS... YET ANOTHER SYSTEM WILL INCREASE THE THREAT OF VALLEY RAIN AND HIGHER ELEVATION SNOW TONIGHT THROUGH MONDAY. HIGHER THAN USUAL DESERT WINDS AND POSSIBILITY OF DESERT RAIN CAN BE EXPECTED WITH THIS SYSTEMS PASSAGE. && .DISCUSSION...SURFACE OBSERVATIONS AND SATELLITE IMAGERY SHOW PATCHY FOG AND STRATOCUMULUS ACROSS THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY THIS MORNING. UPSLOPE CLOUDS ARE PREVALENT OVER THE VALLEY FACING SLOPES OF TULARE AND KERN COUNTY. THE SFO-LAS SURFACE PRESSURE GRADIENT IS GRADUALLY EASING UP AND THE GUSTY WINDS ACROSS THE KERN COUNTY DESERT ARE ON THE DECREASE. EXPECTING SEASONABLE TEMPERATURES TODAY UNDER SHORT WAVE RIDGING THEN INCREASING CLOUDS THIS EVENING WITH RAIN AND MOUNTAIN SNOW MOVING IN OVERNIGHT AND THROUGH MONDAY. CURRENT FORECAST ALONG WITH WINTER WEATHER ADVISORY FOR THE SOUTHERN SIERRA FROM YOSEMITE TO KINGS CANYON (MIDNIGHT TONIGHT - 8 PM MONDAY) LOOKS IN GOOD SHAPE AND NO UPDATES ARE PLANNED THIS MORNING. && .PREV DISCUSSION... /ISSUED 620 AM PST SUN FEB 12 2012/ DISCUSSION... THE UPPER-LEVEL TROUGH MOVED THROUGH THE HANFORD WARNING/FORECAST AREA SATURDAY...BRINGING FRESNO ITS FIRST MEASURABLE RAIN SINCE JANUARY 30TH. A FEW UPSLOPE SHOWERS CONTINUED ALONG THE SOUTHERN SIERRA NEVADA FOOTHILLS THROUGH THE EVENING HOURS IN UPSLOPE CLOUDS. GUSTY WINDS BEHIND THE COLD FRONT CONTINUE EARLY THIS MORNING THROUGH AND BELOW THE PASSES OF THE TEHACHAPI MOUNTAINS. WIND GUSTS HAVE BEEN AROUND 35-45 MPH FOR THE PAST FEW HOURS AND HAVE ISSUED A SIGNIFICANT WEATHER ADVISORY /SFOSPSHNX OR WWUS86 KHNX/ FOR THE KERN COUNTY DESERT FROM THE TEHACHAPI PASS TO THE KERN COUNTY LINE THROUGH 16Z /0800 PST/. THE CLOUDS THAT MOVED OVER THE CENTRAL CALIFORNIA INTERIOR KEPT LOWS IN THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY WELL ABOVE NORMAL. BAKERSFIELD/S LOW OF 52 FOR THE 11TH WAS ONLY 4 DEGREES OFF THE RECORD HIGH MINIMUM OF 56...SET IN 1925...WHILE FRESNO/S LOW OF 51 WAS ONLY 2 DEGREES SHY OF THE RECORD OF 53 DEGREES...SET IN 1970. SATELLITE LOOPS SHOW UPSLOPE CLOUDS PERSISTING ALONG THE SOUTHERN SIERRA NEVADA FOOTHILLS AND OVER THE SOUTH END OF THE SAN JOAQUIN VALLEY THIS MORNING. PATCHY STRATOCUMULUS WAS ELSEWHERE IN THE SAN JOAQUIN VALLEY AND PARTLY CLOUDY SKIES WILL CONTINUE THROUGH THE DAY. A STRONGER...COLDER STORM WILL MOVE INTO NORTHERN CALIFORNIA TONIGHT AND DROP SOUTHEAST ACROSS THE STATE DURING THE DAY MONDAY. THE LATEST MODEL RUNS NOW TRACK THE UPPER-LEVEL LOW AS MAINLY AN INSIDE SLIDER MOVING EAST OF THE SOUTHERN SIERRA NEVADA CREST...AND TO OVER LAS VEGAS BY 12Z /0400 PST/ TUESDAY. RAINFALL AMOUNTS ON THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY FLOOR ARE FORECAST TO BE UP TO A QUARTER INCH. IN THE SOUTHERN SIERRA NEVADA...TOTAL SNOW ACCUMULATIONS ABOVE 6000 FEET WILL BE 5-8 INCHES NEAR YOSEMITE...AND UP TO 5 INCHES IN THE TULARE COUNTY MOUNTAINS. THE SNOW LEVEL WILL START AROUND 5500 FEET TONIGHT NEAR YOSEMITE...FALLING TO 4000 FEET DURING THE DAY MONDAY...AND INTO THE FOOTHILLS AROUND 3000 FEET MONDAY NIGHT AFTER THE HEAVIEST SNOWFALL HAS ENDED. HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE NATIONAL PARK TO KINGS CANYON FROM 08Z /MIDNIGHT/ MONDAY TO 04Z TUESDAY /2000 PST MONDAY/. FURTHER SOUTH...SNOW LEVELS WILL FALL TO AROUND 3500 FEET MONDAY NIGHT. LIGHT SNOW ACCUMULATIONS...UP TO AN INCH...WILL BE POSSIBLE ON THE GRAPEVINE AND TEHACHAPI PASS LATE MONDAY INTO MONDAY NIGHT. THE UPPER-LEVEL TROUGH IS FORECAST TO LINGER OVER SOUTHERN CALIFORNIA INTO TUESDAY. THE MODELS DO NOT AGREE ON THE TRAJECTORY OF THE LOW BEYOND MONDAY NIGHT...SO HAVE ALLOWED FOR SOME BACKWASH PRECIPITATION OVER AND ADJACENT TO THE SOUTHERN SIERRA NEVADA TUESDAY. ANOTHER UPPER-LEVEL LOW IS FORECAST TO IMPACT CALIFORNIA WEDNESDAY. THE MEDIUM-RANGE MODELS ARE IN POOR AGREEMENT WITH THE TRAJECTORY WITH THE LOW...EVEN FROM RUN TO RUN. THE 00Z GFS TRACKED THE LOW SOUTH OFF THE CALIFORNIA COAST...WHILE THE 06Z GFS DROPS THE LOW THROUGH CALIFORNIA TO OFF THE SOUTHERN CALIFORNIA COAST BY 06Z THURSDAY /2200 PST WEDNESDAY/. THE 00Z ECMWF HAS THE LOW AS AN INSIDE SLIDER...DROPPING THROUGH NEVADA AND REACHING THE LOWER COLORADO RIVER VALLEY BY 06Z THURSDAY. THE CURRENT FORECAST IS BASED ON A COMPROMISE OF THE 00Z AND 06Z GFS TRACKS...AND THE TIMING OF THE 00Z RUN...BUT CONFIDENCE IS LOW. && .AVIATION... SAN JOAQUIN VALLEY...PATCHY LIFR FG KVIS-KFAT-KMCE UNTIL 19Z THIS MORNING...OTHERWISE AREAS OF MVFR CIGS THRU 10Z MON. FROM 10Z-18Z MON...WIDESPREAD MVFR AND PATCHY IFR DEVELOPING IN CLOUDS/PRECIP. SRN SIERRA AND TEHACHAPI MTNS...AREAS OF IFR CIGS AND LOCAL MTN OBSCURATIONS THRU 03Z MON...THEN BECOMING WIDESPREAD IFR CIGS/MTN OBSCURATIONS IN CLOUDS AND PRECIP BY 12Z MON AND CONTINUING THRU 18Z MON. KERN COUNTY DESERTS...PATCHY MVFR CIGS NEAR EAST SLOPES OF THE TEHACHAPI MTNS THRU 22Z...OTHERWISE VFR THRU 18Z MON. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM PST MONDAY CAZ096. && PUBLIC...DCH/SANGER AVN/FW...BINGHAM SYNOPSIS...PJ WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 12, 4:15 AM PST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 415 AM PST SUN FEB 12 2012 CAZ096-131230- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 415 AM PST SUN FEB 12 2012 ...SNOW AND GUSTY WINDS LATE TONIGHT AND MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING AT MIDNIGHT PST TONIGHT. PLEASE REFER TO THE WINTER WEATHER MESSAGE /SFOWSWHNX/ ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER WEATHER ADVISORY WILL BE IN EFFECT UNTIL 8 PM PST MONDAY. PLEASE REFER TO THE WINTER WEATHER MESSAGE /SFOWSWHNX/ ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ097-131230- TULARE COUNTY MOUNTAINS- 415 AM PST SUN FEB 12 2012 ...MOUNTAIN SNOW MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TULARE COUNTY MOUNTAINS. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NEW SNOW ACCUMULATION UP TO 5 INCHES IS EXPECTED MONDAY IN THE TULARE COUNTY MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095-098-099-131230- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 415 AM PST SUN FEB 12 2012 ...GUSTY WINDS AND WINTER WEATHER MONDAY AND MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS UP TO 45 MPH ARE POSSIBLE THIS MORNING IN THE KERN COUNTY DESERT BELOW THE TEHACHAPI PASS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WINDS UP TO 45 MPH ARE POSSIBLE MONDAY AND MONDAY EVENING IN THE KERN COUNTY MOUNTAINS...INCLUDING THE GRAPEVINE AREA...AND KERN COUNTY DESERTS. WINTER WEATHER ALSO IS EXPECTED IN THE KERN COUNTY MOUNTAINS AND THE GRAPEVINE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. SANGER WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:03 AM PST | Special Weather Statement | HNX | 6 hr | |
| Feb 12, 2:45 AM PST | Winter Weather Advisory | HNX | 43 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.